Stopping Lorazepam after 20 years. Just started 2 days ago.

Posted , 9 users are following.

This discussion has been locked due to a period of inactivity. Start a new discussion

I have been on Lorazepam for about 20 years for sleep due to anxiety. 3 mg a night.

also have severe idiopathic neuropathy, degenerative joint disease, degenerative disc disease and much more. Had ACDF neck surgery 2 years ago and might need another one. Been on 5/325 hydrocodone for 10 or more years. 4 pills a day.

so beings Arizona is changing its law, I can not get subscribed both. They are trying to taper me off Lorazepam. 2nd day is killing me. They cut me down 1 mg and I haven't slept but one hour. Dr. subscribed 2 mg of tiZANidine to take with the 2 mg of Lorazepam. Does not do anything for me. I am 61 years old and wish there was a better way of stopping the Lorazepam. Going to talk to Doctor on Monday. Any help is appreciated. Very new to blogs. smile

0 likes, 19 replies

19 Replies

Next
  • Posted

    Hi there,

    Augh.. not good stopping these things..I'm tapering too and the insomnia is killing me..

    I would suggest you print out the ASHTONS MANUEL..you can google it..it has a tapering schedule that is very good and safe to use.. I'm sure the doc will see how much kinder it is to do it this way and it's an excepted method of withdrawal.. it does a lot of different benzos and ADs ..if you print out a schedule he/she can see you are serious and as such should be allowed to withdraw this way.. I'm down to 7.5 mg from 30 of Ozexalpam but it's been laborous lol..

    Hope this helps.

  • Posted

    Hi there is no easy way to get off these drugs however lorazepam is short acting so the withdrawal hits very fast.The advice is to cross over to a longer acting benzo like diazepam.When established taper off the diazepam slowly so as to minimise withdrawal symptoms.A lot of doctors are not very educated on benzo withdrawal so as Gina advised download the Ashton Manuel and show it to the doctor.Too quick a withdrawal will lead to protracted withdrawal syndrome.At the end of the day it is you that has to suffer withdrawal so tell them you want to take it at your own pace and take control of your taper yourself.
  • Posted

    Yes I just got the news this morning.  The doc doesn't give a crap that I had a panic attack that sent me to the ER last week.  I had already tried to cut down on my meds and that was the result.  ACDF in 2012; I still have pain, burning, etc. So I have to take the pain meds.  TiZanadine works for about 3 hrs and then nothing.  I was trying to cut back on the XaNax.  Now it seems I have no choice.  Doing some research I have found that Xanax is at least a shorter 'detox' duration.  About 7 days.  Good luck with your doctor.  I feel like mine was heartless, but I realize their hands are tied because of the abuse and the FDA.  Valerian helps with sleep.  They have it in capsules and you can get it in the sleepytime extra tea.  

  • Posted

    Thank you everyone. Left message with AZ pain Specialist and no call back today. Going in for a nerve block in lower back Thursday to see if it helps neuropathy. Not expecting miracles. Taking 2.5 mg of the Lorazepam instead of 2mg being I was on 3 last week. Third night tonight. We will see... they wonder why they have people needing help or doing other sorts of self medication, drinking and all other kind of stuff I see online. Proper cut down of the meds would be way better. I will show the doctor on the 18th the Ashton's Manuel. I did not know how much this 3 mg a night for 20 years was bad. Never even looked up the drug or how addicting it was. Just got refills every 6 months from my doctor and it never crossed my mind. So sad the these doctors did not realize this..... Or maybe they do..... Sleep well everyone.

  • Posted

    That's good Rubyslippes..

    I'm glad something is getting done.. yes, nothing is said until it all turns sour and then they demand you do things unreasonable especially when your not at your best.

    I hope you get some success in getting what you need and a slower taper..it is always good to go armed with some info on what is happening to yourself.

    My fingers are crossed for you,

    Gina xo

  • Posted

    Just take it as slow as you need to.Do not allow your doctor to rush it.Take control yourself trust me it is in your best interest to do so.Remember you can do it and do as much research you can and then stop.Also be very careful with supplements as they can increase withdrawal symptoms and prolong them.
  • Posted

    Lets hope the doctor will not let me run out and not help me. What happens then. I have about 30 2mg pills left.

     

  • Posted

    Okay, I am officially on 2 mg now. Down 1 mg in 2 weeks. Will see doctor on the 18th and hope I can wait the 14 days to go down to 1 and a half mg. it kills ya, but I just lay there and think how important it is to get off the Lorazepam. Pray and ask God to get me through. Thanks for all the help and good luck to those who are getting off the benzos.  urgggggghhhh

     

    • Posted

      Hi RubySlippers,

      Yes .. your killing it... So good to hear your having some success.

      I'm down to about 4mg of Serapax too.. the full tablet is 30mg so have been on half for ages, then a 1/3, then a 1/4 and now about a 1/6th..I think as I've using the pieces left from breaking the tablet into 1/3rds..lol. Itmdoesnt look like much but I'm pretty sure when I stop completely I will still notice a difference.. insomnias terrible but I have to keep going now...congrats to you though... Power on!!!

    • Posted

      Thank you Gina. good luck to you too. We were never abusers of this drug, our doctors just giveus these meds and refill them for years. i have never upped mine for 20 years. i slept kinda okay last night and will see what happens in another month or two. Enjoy your day.
  • Posted

    Another update... I am now on one and three quarters mg of Lorazepam. Just lowered to that from 2 mg last night. Thanks to Tizanidine be upped to 4 mg by doctor it really helps. After 20 years and I did not do the diazepam transfer. I am truly amazed. I actually slept okay last night. I only hope the Tizanidine is not addictive or bad for me. Hope to be down to one and a half mg of the Lorazepam by the end of October. Wish me luck. Thank you so much for the outreach of all of you and I hope others do as well. Thank you!

     

  • Posted

    I've taken tizanadine for about two years. No weird side effects and I only take one. And I'm the queen of weird side effects.

    • Posted

      Lol Annie...

      I thought I was the Queen of weird side effects...

      The doc thinks I google them I have so many but no...I get them all.

      I've not taken tizanadine.. hadn't heard of it even but have just weaned off Oxazepam about 2 weeks ago...I had to take one the other day again as I was going to an app that I knew I'd get a panic attack from and had a really good sleep that night. Lol

      I'm on 10 mg Lexapro and 50 mg of Valdoxan...been a terrible 10 months of side effects and now my stomach is playing up again...it did this on Aropax too..

      Anyway Ruby...you can only try them and if you can go slow, do that as I seem to be very sensitive to them.

Join this discussion or start a new one?

New discussion

Report as inappropriate

Thanks for your help!

We want the forums to be a useful resource for our users but it is important to remember that the forums are not moderated or reviewed by doctors and so you should not rely on opinions or advice given by other users in respect of any healthcare matters. Always speak to your doctor before acting and in cases of emergency seek appropriate medical assistance immediately. Use of the forums is subject to our Terms of Use and Privacy Policy and steps will be taken to remove posts identified as being in breach of those terms.

www.steroid-pharm.com

https://steroid-pharm.com
newnav-down - qqmovies.info newnav-up - qqmovies.info